Jump to content
gardenlady

gardenlady

Recommended Posts

gardenlady

 

6 hours ago, Altostrata said:

gardenlady, are you still having symptoms of Graves? What have your endocrinological tests shown?

No.  My thyroid levels are stable and are checked every six months to ensure proper thyroxin levels.  Since tapering Cymbalta (I am still in that process), my Synthroid dose has decreased from 150 mcg (which I was stable on for 20 years) to 88 mcg.  My endocrinologist noted that psych drugs prevent the liver from metabolizing  Synthroid such that I needed a high dose to control my thyroid levels.  Now that I am at a low dose of Cymbalta, my liver is able to metabolize efficiently so that I need less Synthroid.  

 

During my taper, the Synthroid dose began to over-replace slowly as my liver metabolism improved resulting in some hyperthyroid symptoms.  The endocrinologist I was seeing at the time missed this as his son died from a drug overdose and he wasn't attentive, for obvious reasons.  My new endocrinologist picked up on the problem and corrected dosage by decreasing it slowly from 150 mg to 112 mcg and now to 88 mcg.  As I see him every six months, he monitors my medications  -- 5 mg rosuvastatin and the lowest available doses of HRT. 

 

My current and long-standing agitation is from withdrawal akathisia and not from Synthroid over-replacement.  For me, symptoms of hyperthyroidism and those caused by akathisia are quite different although most medical professionals lump them into the same category.  The terror, torture and internal sensations of withdrawal akathisia remain present and, for me, are quite distinct and discernible from symptoms of Synthroid over-replacement/hyperthyroidism. 

Share this post


Link to post
Altostrata

I am sorry you're going through this. Are your symptoms worse at any particular times of day?

 

Good that you found a smart endocrinologist, though.

Share this post


Link to post
gardenlady
5 hours ago, Altostrata said:

 Are your symptoms worse at any particular times of day?

Not so much time of day, but whenever I am in my bed whether trying to nap or otherwise, the terror intensifies to a level that is hard to describe.  I have severe insomnia and sleep inversion such that my circadian rhythm is completely backwards.  I don't know what about being in bed is worse than sitting up while quiet and doing nothing.  I dread going to bed for that reason and lie awake for many hours everyday before I can fall asleep.  The terror is unspeakable.  Often I don't sleep for 24+ hours. 

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy